Alert archive / North Carolina / Flash Flood Warnings in 2002
Flash Flood Warning 15, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Aug 26, 2002, 4:41 AM EDT for Vance County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2002, 4:41 AM EDT (08:41 UTC)
- Expired
- Aug 26, 2002, 8:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Vance County, NC
The radar
The Raleigh/Durham radar (KRAX), 78 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 8.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 504 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1204 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KRAH 260841 FFWRAH NCC181-261200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RALEIGH NC 439 AM EDT MON AUG 26 2002 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * FLASH FLOOD WARNING FOR... VANCE COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 800 AM EDT * AT 437 AM EDT DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN OVER THE WARNED AREA. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL OVER VANCE COUNTY. THESE STORMS WILL BE CAPABLE OF PRODUCING TWO TO FOUR INCHES IN AN HOURS TIME. ABSOLUTELY DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. NEVER DRIVE AROUND LAW ENFORCEMENT POSTED BARRICADES... AS YOUR CAR COULD BE SWEPT AWAY IN FLOOD WATERS. $$ LAT...LON 3653 7831 3628 7833 3623 7849 3653 7849 11
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 10:00 PM EDT, 6 hours 41 minutes earlier.
Area forecast discussion, Aug 25, 10:00 PM EDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1000 PM EDT SUN AUG 25 2002 CURRENT FORECAST ON TRACK. SURFACE FRONT ACROSS SOUTHEAST CORNER OF NC WITH SURFACE LOW NEARBY. PCPN IN PIEDMONT IS STARTING TO PIVOT AROUND THE STALLING UPPER LOW. THIS IS A GOOD SIGN THAT THE MODELS ARE CORRECT AND THAT NC IS IN FOR SOME DECENT RAIN. EXPECT PCPN TO CONTINUE TO FILL IN AS NEXT S/W BOTTOMS OUT AND HEADS AROUND THE LOW. .RAH...NONE. GL
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:48 AM EDT | Flash Flood Warning | RAH | Franklin, Vance, Warren | 3 hr |
| Aug 26, 8:21 AM EDT | Flash Flood Warning | RAH | Nash, Wilson | 3 hr |
| Aug 26, 8:49 AM EDT | Flash Flood Warning | RAH | Edgecombe | 2 hr |
Nearby
Flash Flood Warnings in North Carolina, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.